OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Editor: G. I. Stegeman
  • Vol. 23, Iss. 7 — Jul. 1, 2006
  • pp: 1451–1459

Improved differential-transfer-matrix method for inhomogeneous one-dimensional photonic crystals

Mohammad Hadi Eghlidi, Khashayar Mehrany, and Bizhan Rashidian  »View Author Affiliations


JOSA B, Vol. 23, Issue 7, pp. 1451-1459 (2006)
http://dx.doi.org/10.1364/JOSAB.23.001451


View Full Text Article

Enhanced HTML    Acrobat PDF (158 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A band structure of one-dimensional periodic media having an arbitrary inhomogeneous refractive index profile is extracted based on the modification committed on the differential-transfer-matrix method (DTMM). Furthermore, the most recently modified differential transfer matrix is improved by reshaping the formulation in terms of which the electromagnetic fields are expanded and closed form formulas, providing the allowed values of Bloch wavenumbers, which were not available before. Although the frequency gaps in previously published results that we derived by using the conventional DTMM were not in agreement with the well-known Bragg law at the edge of each Brillouin zone, the new results obtained by the proposed method are now matched with the Bragg condition. The final results are also justified by either employing conventional transfer-matrix method or comparing it with exact analytical solutions, wherever such exact solutions were available.

© 2006 Optical Society of America

OCIS Codes
(000.3860) General : Mathematical methods in physics
(130.0130) Integrated optics : Integrated optics
(260.2110) Physical optics : Electromagnetic optics

ToC Category:
Photonic Crystals

History
Original Manuscript: July 29, 2005
Revised Manuscript: November 26, 2005
Manuscript Accepted: January 12, 2006

Citation
Mohammad Hadi Eghlidi, Khashayar Mehrany, and Bizhan Rashidian, "Improved differential-transfer-matrix method for inhomogeneous one-dimensional photonic crystals," J. Opt. Soc. Am. B 23, 1451-1459 (2006)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-23-7-1451

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited